MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number 10605
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/02/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is a combination product.
 
Event or Problem Description
It was reported that stent fracture occurred.The target lesion was located in the left anterior descending artery.A 2.25 x 28mm synergy ii drug-eluting stent was implanted.Post-dilatation was performed with 3.0 unspecified balloon; however, the physician noticed that the stent fractured.The proximal portion of the stent was post-dilated and the procedure was completed.No further patient complications were reported and the patient was okay.
 
Additional Manufacturer Narrative
Device is a combination product.The device was not returned but media was provided for analysis.A single still angiographic image was returned.The image was reviewed.The image provided appeared to be a photograph taken of the monitor displaying an angiographic image.The image showed a deployed stent with a guidewire though the lumen of the deployed stent.What appeared to be a short two markerband balloon (not inflated) was evident on a guidewire within the proximal end of the deployed stent.The proximal end of the stent was narrowed and was not as well expanded as the mid-section of the deployed stent.A gap or stretching in the stent struts was seen in the proximal portion of the stent this was most likely the portion of stent which the customer perceived to be fractured.Based on the appearance of the stent shape in the vessel and the stent strut configuration the stent did not appear to be fractured.At the location of the strut gap/stretching there would be 2 stent connectors opposite each other.If in a co-planar view one of these connectors may be front facing and then the other (which is located opposite) would be behind it.This may give the appearance of a stent fracture due to apparent gaps on each side.The gap noted on one side of the deployed stent was also consistent in appearance with deployment of a stent across a nodule of calcium.Deployment of a synergy ii des stent in the presence of calcification can result in the stent conforming to the shape of the calcification and creating what appears to be a gap in the stent struts.A gap/stretching was noted in the provided image of the deployed stent which was most likely what the customer perceived to be a stent fracture, however review of the image found that the stent did not appear to be fractured.
 
Event or Problem Description

Brand Name
SYNERGY
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9602332
Report Number2134265-2020-00163
Device Sequence Number14078505
Product Code NIQ
UDI-Device Identifier08714729840268
UDI-Public08714729840268
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2021
Device Model Number10605
Device Catalogue Number10605
Device Lot Number0023776683
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/02/2020
Supplement Date Received by Manufacturer02/06/2020
Initial Report FDA Received Date01/17/2020
Supplement Report FDA Received Date02/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1